# SDR FQAR20140129016

- Difficulty date: December 17, 2013
- Submitted: January 29, 2014
- Operation: General aviation
- Aircraft: N921PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843268
- Aircraft time: 15,128 hours
- Engine: Lyc O360A4M
- Engine time: 13,617 hours
- Propeller: Snsnch 76EM8S5
- System (JASC): 3245 · Tire Tube
- Part: Tube
- Condition: Failed
- Location: Nlg Tire
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING TAXI, THE NOSE TIRE WENT FLAT. THE WHEEL ASSY WAS REPLACED WITH A SERVICEABLE BUILT UP WHEEL ASSY WHILE THE AIRCRAFT IS ON THE TAXIWAY. THE AFFECTED TUBE WAS INSTALLED AS PART OF A BUILT-UP WHEEL ASSY ON 11/16/2013 AND HAD SINCE ACCRUED 96 HOURS TIME IN SERVICE.  THIS REPAIR STATION HAS EXPERIENCED A NUMBER OF TIRE TUBE FAILURES WITHIN THE PAST 6 WEEKS; THESE FAILURES OCCURRED DURING NORMAL OPERATION OR WHEN THE ACFT WAS STANDING. THE MAJORITY OF FAILED TUBES ARE PN 092-315-0.  INSPECTION OF FAILED TUBES REVEALS SMALL, ELONGATED HOLES OR TEARS THAT ARE NOT LOCATED ON A SEAM IN THE RUBBER. THE HOLES ARE LOCATED ON THE TOP AND BOTTOM OF THE TUBE WHEN LAID FLAT. THE AFFECTED TUBES ARE INSTALLED IN 600X6X6PR TIRES, ARE SERVICED WITH 18 OR 24 PSI OF DRY NITROGEN, AND ARE INSTALLED ON AIRCRAFT THAT OPERATE BETWEEN 2100 AND 2500 LBS. THE REPAIR STATION LOCATION HAS NOT EXPERIENCED ANY SIGNIFICANT WEATHER CHANGES THAT WOULD AFFECT INFLATION PRESSURE.
